| Model Number |
N/A |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
12/10/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).G2.Report source: france.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0009613350-2024-00007.
Event or Problem Description
It was reported that a znn cmn nail was fitted on (b)(6) 2023 using the same ancillary reference whose cervical drill had broken a few weeks previously.During the cervical drill, it rubbed into the nail, leaving metal on the drill bit and in the patient.Attempts have been made and additional information on the reported event is unavailable at this time.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: znnâ¿¢, cmn lag screw reamer, short; item# 00249000364; lot# unknown.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.The lot number of the nail was reviewed for any deviations and/or anomalies in the manufacturing process that may have affected the surgical outcome or contributed to this reported event.No deviations or anomalies related to the reported event were discovered.Review of the complaint history for the nail found no additional related complaints for this item and the reported part and lot combination.An intraoperative fluoroscopy image was provided and reviewed by a radiologist.The image shows the left hip with an intramedullary nail already in place; the guiding pin is passed through the sleeve and through the nail hole, into the femoral head.Punctuate hyperdense foci adjacent to the guiding pin can be seen, most likely representing the metallic fragments described in the event description.Based on the available information, it is not possible to establish if the metallic debris left in the patient were produced by the nail, the lag screw reamer, the guiding pin or any combination of the three.In conclusion, a definitive root cause for the reported event could not be established.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
It was reported that in a primary surgery a znn cmn nail was fitted using the same ancillary reference whose cervical drill had broken before.During the cervical drilling, it rubbed into the nail, leaving metal on the drill bit and in the patient.Diligence is complete and additional information on the reported event is unavailable at this time.